Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2014, 5:42 AM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 58 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 5:42 AM CDT (10:42 UTC)
- Expired
- Jun 5, 2014, 6:40 AM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 17 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:56 AM CDT | TSTM WND GST 60 | 5 Sse Newton Airport, KS | TRAINED SPOTTER REPORTS WINDS STARTED AT 550AM. |
| Jun 5, 5:59 AM CDT | HAIL 1 | West Wichita, KS | NWS EMPLOYEE REPORTS QUARTER SIZED HAIL NEAR NORTH MAIZE AND WEST 21ST STREET NORTH. |
| Jun 5, 6:01 AM CDT | HAIL 1 | West Wichita, KS | NWS EMPLOYEE REPORTS QUARTER SIZED HAIL COVERING THE GROUND. |
| Jun 5, 6:01 AM CDT | HAIL 1.5 | West Wichita, KS | |
| Jun 5, 6:05 AM CDT | HAIL 1.5 | West Wichita, KS | TRAINED SPOTTER REPORTS PING PONG BALL SIZED HAIL AT CENTRAL AND RIDGE. |
| Jun 5, 6:13 AM CDT | HAIL 1.25 | 2 S Haysville, KS | |
| Jun 5, 6:16 AM CDT | HAIL 2.75 | 4 E Clearwater, KS | GOLF BALL TO BASEBALL SIZE |
| Jun 5, 6:25 AM CDT | HAIL 0.88 | Mulvane, KS | AMATEUR RADIO REPORTS NICKEL SIZED HAIL AT 103RD AND K15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:57 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS53 KICT 051042
SVRICT
KSC079-173-051145-
/O.NEW.KICT.SV.W.0133.140605T1042Z-140605T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
542 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 645 AM CDT
* AT 539 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BROOKVILLE TO 7 MILES SOUTHEAST
OF WINDOM TO 5 MILES NORTH OF HUTCHINSON TO 5 MILES WEST OF
ARLINGTON...AND MOVING EAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...BURRTON...HESSTON...HALSTEAD...MOUNT
HOPE...CHENEY...WALTON...ANDALE...SEDGWICK...VIOLA...GODDARD...
COLWICH...VALLEY CENTER...MAIZE...CLEARWATER...WEST WICHITA...
WICHITA MID CONTINENT AIRPORT...PARK CITY AND HAYSVILLE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 34 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3817 9770
3818 9716 3748 9715
TIME...MOT...LOC 1042Z 279DEG 55KT 3881 9791 3833 9774
3813 9784 3788 9821
HAIL...1.00IN
WIND...80MPH
$$
COOK4 follow-up statements
084
WWUS53 KICT 051050
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
550 AM CDT THU JUN 5 2014
KSC079-173-051145-
/O.CON.KICT.SV.W.0133.000000T0000Z-140605T1145Z/
SEDGWICK KS-HARVEY KS-
550 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY AND
SEDGWICK COUNTIES UNTIL 645 AM CDT...
AT 547 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SEDGWICK TO GODDARD...AND MOVING SOUTHEAST AT 50 MPH.
ANOTHER LINE OF STORMS CAPABLE OF DAMAGING WINDS WAS LOCATED OVER
RENO AND MCPHERSON COUNTIES...ALSO MOVING EAST TO SOUTHEAST.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...VALLEY CENTER...WEST WICHITA...PARK CITY...WICHITA
MID CONTINENT AIRPORT...CLEARWATER...NORTHEAST WICHITA...EAST
WICHITA...HAYSVILLE...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...
DERBY...MULVANE...LAKE AFTON...KECHI...BEL AIRE...JABARA AIRPORT AND
OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3817 9770
3818 9716 3748 9715
TIME...MOT...LOC 1050Z 308DEG 41KT 3787 9740 3766 9759
HAIL...1.75IN
WIND...70MPH
$$
KLEINSASSER380
WWUS53 KICT 051104
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
604 AM CDT THU JUN 5 2014
KSC079-173-051145-
/O.CON.KICT.SV.W.0133.000000T0000Z-140605T1145Z/
SEDGWICK KS-HARVEY KS-
604 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY AND
SEDGWICK COUNTIES UNTIL 645 AM CDT...
AT 601 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARK CITY TO GODDARD...AND MOVING SOUTHEAST AT 40
MPH. ANOTHER LINE OF SEVERE THUNDERSTORMS WAS BLASTING SOUTHEAST
ACROSS WESTERN HARVEY AND SOUTHEAST RENO COUNTIES.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. THE LARGEST
HAIL WILL BE OVER SEDGWICK COUNTY.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...WICHITA MID CONTINENT AIRPORT...CLEARWATER...
NORTHEAST WICHITA...EAST WICHITA...SOUTH WICHITA...HAYSVILLE...
MCCONNELL AIR FORCE BASE...DERBY...MULVANE...KECHI...BEL AIRE...
JABARA AIRPORT AND OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3817 9770
3818 9716 3748 9715
TIME...MOT...LOC 1103Z 300DEG 34KT 3783 9727 3763 9751
HAIL...1.50IN
WIND...70MPH
$$
KLEINSASSER061
WWUS53 KICT 051125
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 AM CDT THU JUN 5 2014
KSC079-173-051145-
/O.CON.KICT.SV.W.0133.000000T0000Z-140605T1145Z/
SEDGWICK KS-HARVEY KS-
625 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY AND
SEDGWICK COUNTIES UNTIL 645 AM CDT...
AT 622 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANDOVER TO 6 MILES NORTHWEST OF BELLE PLAINE...AND
MOVING SOUTHEAST AT 40 MPH. ANOTHER LINE OF STORMS WITH 60 TO 70 MPH
WINDS WAS OVER NORTHERN SEDGWICK AND EASTERN HARVEY COUNTIES...ALSO
MOVING SOUTHEAST.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. THE LARGEST HAIL
WILL OCCUR OVER FAR SOUTHEAST SEDGWICK COUNTY.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MULVANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3817 9770
3818 9716 3748 9715
TIME...MOT...LOC 1124Z 300DEG 34KT 3763 9708 3745 9734
HAIL...1.75IN
WIND...70MPH
$$
KLEINSASSER237
WWUS53 KICT 051140
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
640 AM CDT THU JUN 5 2014
KSC079-173-051151-
/O.CAN.KICT.SV.W.0133.000000T0000Z-140605T1145Z/
SEDGWICK KS-HARVEY KS-
640 AM CDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR HARVEY AND SEDGWICK COUNTIES
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3748 9780 3773 9781 3774 9770 3817 9770
3818 9716 3748 9715
TIME...MOT...LOC 1141Z 300DEG 34KT 3755 9690 3737 9717
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:14 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 5, 5:14 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 514 AM CDT THU JUN 5 2014 .MESOSCALE DISCUSSION... ISSUED AT 514 AM CDT THU JUN 5 2014 SEVERAL CLUSTERS OF PROGRESSIVE WIND PRODUCING STORMS AND SOME WITH VERY LARGE HAIL...POSSIBLY WIND DRIVEN...CONTINUE TO AFFECT CENTRAL KANSAS. DESTRUCTIVE WINDS OF NEAR 75 MPH HAVE ALREADY BEEN REPORTED AS WELL AS UP TO BASEBALL SIZE HAIL. VERY HEAVY RAINFALL AND REPEAT STORM CORES WILL PRODUCE MINOR LOWLAND FLOODING AS WELL. THE SOUTHERN EDGE OF THIS COMPLEX STILL LOOKS TO AFFECT AT LEAST THE NORTHERN PART OF THE WICHITA METRO AREA AND PERHAPS A BIT FURTHER SOUTH OVER THE NEXT COUPLE OF HOURS. KED && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 246 AM CDT THU JUN 5 2014 PROGRESSIVE DERECHO DEVELOPING ACROSS FAR WESTERN KANSAS WHICH WILL IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS MORNING. RADAR TRENDS SUGGEST THE HRRR AND RAP ARE TOO FAR NORTH WITH THE TRACK WHICH SUGGESTS IMPACT AS FAR SOUTH AS THE WICHITA METRO LOOKS REASONABLE WITH SOUTHERN EXTENT OF WATCH 226. DESTRUCTIVE WINDS IN EXCESS OF 75 MPH WINDS ARE EXPECTED WITH THE MESO/BOWING SEGMENT. WIND DRIVEN HAIL IS POSSIBLE...HOWEVER HAIL SIZE IS MORE LIKELY TO BE GOLF BALL OR LESS...THOUGH COULD STILL RESULT IN AREAS OF SIGNIFICANT DAMAGE IF COINCIDENT WITH SWATH OF STRONG WINDS. LOCALLY HEAVY RAINFALL COULD PRECEDE THE MAIN CONVECTIVE WIND STORM...ALONG THE WARM ADVECTION FEEDER ARM OF CONVECTION WHICH HAS DEVELOPED ACROSS CENTRAL KANSAS. THE MESOSCALE COMPLEX WILL MOVE QUICKLY INTO EAST CENTRAL AND SOUTHEAST KANSAS BY MID TO LATE MORNING. EXPECT SOME SUBSIDENCE IN THE WAKE OF THIS SYSTEM INTO THE AFTERNOON...MAINLY ACROSS CENTRAL KANSAS. LATEST SHORT TERM MODELS AND IMPLICATIONS OF THE MESOSCALE OUTFLOW LATER TODAY...SUGGEST THE BETTER CHANCES FOR CONVECTION THIS EVENING AND TONIGHT MAY RESIDE CLOSER TO THE OKLAHOMA BORDER OR INTO FAR NORTHERN OKLAHOMA. A MORE DISCERNIBLE SHORTWAVE ALOFT IS EXPECTED TO MOVE ACROSS THE CENTRAL PLAINS AGAIN ON FRIDAY NIGHT...WHICH SHOULD SUPPORT ANOTHER LARGER SCALE MESO-CONVECTIVE SYSTEM THAT WILL IMPACT MUCH OF THE FORECAST AREA WITH SEVERE WEATHER AND ALSO HEAVY RAINFALL. THE REMAINDER OF THE WEEKEND LOOKS VERY ACTIVE WITH EPISODAL SEVERE WEATHER AND HEAVY RAINFALL...THOUGH DAILY TRENDS ON PLACEMENT AND MODE WILL REMAIN SOMEWHAT CHALLENGING DUE TO MESOSCALE INFLUENCES IN THE PRECEDING 12 TO 24 HOURS. DARMOFAL .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 246 AM CDT THU JUN 5 2014 LITTLE IF ANY ADJUSTMENT TO THE OUTER PERIODS WITH THIS FORECAST UPDATE DUE TO HIGHER IMPACT AND FOCUS ON SHORT TERM WEATHER. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1144 PM CDT WED JUN 4 2014 EXPECTING A LARGE COMPLEX OF THUNDERSTORMS TO DEVELOP OVER NORTHWEST KANSAS AND SPREAD SOUTHEAST OVERNIGHT INTO CENTRAL KANSAS...THEN MOVE EASTWARD INTO SOUTHEAST KANSAS BY THURSDAY MORNING. DAMAGING WINDS ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS FOLLOWED BY SOME LINGERING CHANCES OF THUNDERSTORMS THURSDAY MORNING. WINDS WILL REMAIN GENERALLY OUT OF THE EAST AS SURFACE LOW PRESSURE SLIDES VERY SLOWLY EAST ACROSS OKLAHOMA. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 69 83 68 / 70 60 50 80 HUTCHINSON 84 67 82 67 / 80 60 40 80 NEWTON 82 67 81 66 / 90 60 40 80 ELDORADO 82 67 80 67 / 80 60 50 80 WINFIELD-KWLD 87 69 83 69 / 60 60 50 80 RUSSELL 82 64 82 65 / 80 40 30 70 GREAT BEND 83 65 82 65 / 80 60 40 80 SALINA 82 66 82 66 / 80 30 30 80 MCPHERSON 83 66 81 66 / 90 50 40 80 COFFEYVILLE 85 69 82 69 / 60 60 60 70 CHANUTE 81 68 81 67 / 70 60 50 70 IOLA 80 67 80 67 / 80 60 50 70 PARSONS-KPPF 84 68 82 68 / 70 60 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 4:28 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 428 AM CDT THU JUN 5 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 428 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS EARLY THIS MORNING. THESE STORMS WILL BE CAPABLE OF DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO TENNIS BALL SIZE. WIND DRIVEN LARGE HAIL IS POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED...ESPECIALLY ALONG AND NORTH OF HIGHWAY 50 THIS MORNING. CHANCES FOR THUNDERSTORMS WILL CONTINUE LATER TODAY AND INTO TONIGHT. A RISK FOR SEVERE STORMS AND HEAVY RAINFALL WILL EXIST MAINLY ACROSS SOUTHEAST KANSAS AND NEAR THE OKLAHOMA BORDER IN SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AND THROUGH THE WEEKEND. THE BETTER LIKELIHOOD WILL BE DURING THE EVENING AND OVERNIGHT HOURS...WHEN COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD ACROSS THE AREA. A RISK FOR SEVERE STORMS AND HEAVY RAINFALL WILL REMAIN IN THE FORECAST THROUGH AT LEAST SATURDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE SPECIFIC DETAILS ON THE DAILY SEVERE WEATHER RISKS. CHANCES FOR THUNDERSTORMS WILL DECREASE BY EARLY NEXT WEEK BUT CONTINUE TO LINGER ACROSS MUCH OF THE AREA. IT IS TOO EARLY TO SPECULATE ON THE RISK FOR ORGANIZED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED UNTIL MID-MORNING FOR LOCATIONS ALONG AND WEST OF A SALINA TO WICHITA LINE. SPOTTER ACTIVATION IS ALSO POSSIBLE LATER TODAY OR EARLY TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, Jun 5, 4:47 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
447 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM TSTM WND GST RUSSELL ARPT 38.87N 98.82W
06/05/2014 M72 MPH RUSSELL KS ASOS
&&
VJPLocal storm report, Jun 5, 4:59 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
459 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND GST MCPHERSON AIRPORT 38.35N 97.69W
06/05/2014 E70 MPH MCPHERSON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATING WINDS OF 60 TO 70 MPH.
&&
VJPLocal storm report, Jun 5, 5:06 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
506 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL MCPHERSON 38.37N 97.66W
06/05/2014 M3.00 INCH MCPHERSON KS TRAINED SPOTTER
TRAINED SPOTTER LOCATED IN THE 1700 BLOCK OF LIMESTONE
REPORTING 3.25 INCH HAIL. TIME IS BASED ON RADAR.
0501 AM HAIL 3 S GALVA 38.34N 97.54W
06/05/2014 E2.75 INCH MCPHERSON KS TRAINED SPOTTER
&&
VJPLocal storm report, Jun 5, 5:14 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
514 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 2 N GREAT BEND 38.39N 98.81W
06/05/2014 E1.75 INCH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES QUARTER TO GOLF BALL SIZED HAIL
AND 50 TO 60 MPH WINDS.
0455 AM TSTM WND GST 2 N GREAT BEND 38.39N 98.81W
06/05/2014 E60 MPH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES 50 TO 60 MPH WINDS AND AS LARGE
AS GOLF BALL SIZED HAIL. TIME IS ESTIMATED FROM RADAR.
&&
VJPLocal storm report, Jun 5, 5:27 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST GALVA 38.38N 97.54W
06/05/2014 M72 MPH MCPHERSON KS MESONET
A PERSONAL WEATHER STATION MEASURED 72 MPH.
&&
VJPLocal storm report, Jun 5, 5:34 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
534 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM TSTM WND GST STERLING 38.21N 98.21W
06/05/2014 E60 MPH RICE KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:47 PM CDT | Special Weather Statement | ICT | Labette | 58 min |
| Jun 5, 2:34 AM CDT | Special Weather Statement | ICT | Barton | 41 min |
| Jun 5, 3:15 AM CDT | Special Weather Statement | ICT | Barton | 45 min |
| Jun 5, 3:34 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 56 min |
| Jun 5, 3:40 AM CDT | Special Weather Statement | ICT | Russell | 50 min |
| Jun 5, 4:06 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| Jun 5, 4:15 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 60 min |
| Jun 5, 4:25 AM CDT | Areal Flood Warning | ICT | Barton | 5 hr |
| Jun 5, 4:51 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 54 min |
| Jun 5, 4:52 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 68 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 61 min |
| Jun 5, 5:03 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 57 min |
| Jun 5, 5:04 AM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Jun 5, 5:07 AM CDT | Areal Flood Warning | ICT | McPherson | 5 hr |
| Jun 5, 5:09 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 51 min |
| Jun 5, 5:31 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Jun 5, 5:35 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 44 min |
| Jun 5, 5:40 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 62 min |
| Jun 5, 5:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Rice | 18 min |
| Jun 5, 5:56 AM CDT | Severe Thunderstorm Warning | ICT | Marion, Reno | 47 min |
| Jun 5, 6:08 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Jun 5, 6:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 58 min |
| Jun 5, 6:19 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 56 min |
| Jun 5, 6:30 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 15 min |
| Jun 5, 6:45 AM CDT | High Wind Warning | ICT | Chase, Ellsworth, Lincoln, McPherson, Marion, Russell and 1 more | 3 hr |
| Jun 5, 6:46 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 27 min |
| Jun 5, 6:48 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 57 min |
| Jun 5, 7:12 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| Jun 5, 7:18 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 57 min |
| Jun 5, 7:41 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 36 min |
| Jun 5, 7:45 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 60 min |
| Jun 5, 7:59 AM CDT | Areal Flood Warning | ICT | Allen, Elk, Greenwood, Labette, Neosho, Wilson and 1 more | 5 hr |
| Jun 5, 8:09 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 28 min |
| Jun 5, 8:39 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 36 min |
| Jun 5, 9:44 AM CDT | Special Weather Statement | ICT | Wilson | 31 min |
| Jun 5, 12:47 PM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Wilson, Woodson | 5 hr |
| Jun 5, 3:32 PM CDT | River Flood Warning | ICT | Labette, Neosho | 39 hr |
| Jun 5, 3:32 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 57 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.